Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 12, 2021Lafayette County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 12, 2021, 6:01 PM EDT for Lafayette County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 6:01 PM EDT (22:01 UTC)
Expired
Jul 12, 2021, 6:45 PM EDT
In force
44 min
Issued by
NWS Tallahassee, FL

County Lafayette County, FL

The radar

The Moody AFB radar (KVAX), 111 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WWUS82 KTAE 122201
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
601 PM EDT Mon Jul 12 2021
 
FLZ029-034-122245-
Inland Dixie FL-Lafayette FL-
601 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 645 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Bell, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hatch Bend, Guaranto Springs, Grady and Fletcher Springs. 

LAT...LON 2983 8289 2983 8292 2981 8293 2980 8292
      2976 8295 2974 8307 3002 8321 3006 8305
      3001 8300 2999 8296 2996 8295 2996 8293
      2995 8292 2989 8292 2990 8290 2988 8289
      2988 8288
TIME...MOT...LOC 2200Z 165DEG 18KT 2983 8299 

$$

55-SCHOLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:46 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 12, 2:46 PM EDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
246 PM EDT Mon Jul 12 2021

.NEAR TERM [Through Tuesday]...
A moist environment is in place today with the 12z KTAE sounding
showing a preciptable water value of 1.9 inches. Expect scattered to
numerous showers and thunderstorms to continue across the area
through this evening with storm coverage gradually diminishing after
sunset. A few stronger storms cannot be ruled out as an upper low
east of the area drifts westward with slightly cooler mid-level
temperatures. As such, the SPC has a marginal risk of severe weather
across the area today with gusty winds the main threat and perhaps
some hail. Overnight lows tonight will generally be in the lower 70s.

On Tuesday, expect a similar pattern to today with scattered to
numerous showers and thunderstorms from late morning through the
afternoon. Highs will generally be in upper 80s to lower 90s.

.SHORT TERM [Tuesday Night Through Thursday]...
Overall wet pattern will continue into Wednesday, as a weak
tropical wave crosses the area Wednesday into Thursday. The wave
will bring a fresh slug of moisture into the tri-state area, with
PWATs pushing above 2 inches for much of the area. Expect activity
to increase from southeast to northwest through the day on
Wednesday, with another day of elevated PoPs on Thursday.

.LONG TERM [Thursday night Through Monday]...
The influence of the tropical wave should diminish by Friday, with
the deep layer moistening decreasing as the subtropical ridge
builds back over the region. This should lead to a bit less
coverage of afternoon showers and storms from Friday through the
weekend. Warmer temperatures will be on the way, as well, with
some mid 90s possible Saturday and Sunday.

&&

.AVIATION...
[Through 18Z Tuesday]
Scattered to numerous showers and thunderstorms will affect the
area through this evening with activity diminishing after sunset.
Gusty winds are likely near storms. Some IFR ceilings are possible
late tonight around DHN.

&&

.MARINE...
Relatively light southeasterly flow is forecast to continue
through much of the week, with winds remaining below 15 knots and
seas in the 1 to 3 foot range.

&&

.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.

&&

.HYDROLOGY...
The Fenholloway River at Foley and Steinhatchee both continue in
minor flood stage this morning but are on a downward trend. The
Suwannee River at Rock Bluff and Manatee Springs continue to rise
and may reach minor flood stage late this week. Otherwise, a few
additional rivers remain in action stage. While we are in a more
active pattern, widespread rainfall amounts will be around 0.5-1.0
inch. These widespread values are not anticipated to cause
additional concerns, however, isolated higher values are expected
though and these higher amounts may lead to localized minor
flooding, particularly with higher rain rates and training.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  91  73  90  73 /  20  60  30  70  30
Panama City   74  88  74  87  74 /  20  50  20  70  30
Dothan        70  89  71  90  72 /  30  60  20  60  20
Albany        72  92  72  92  73 /  30  60  20  50  20
Valdosta      70  92  71  90  72 /  30  50  20  70  20
Cross City    72  92  72  89  72 /  30  60  30  80  30
Apalachicola  75  86  76  86  75 /  20  40  40  70  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-South
     Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...DVD
MARINE...Camp
FIRE WEATHER...DVD
HYDROLOGY...Fieux

In the hours before

Special weather statement, Jul 12, 5:23 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
523 PM EDT Mon Jul 12 2021

GAZ128-129-131-146>148-122215-
Berrien GA-Tift GA-Colquitt GA-Irwin GA-Cook GA-Turner GA-
523 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOK...IRWIN...
NORTHERN BERRIEN...SOUTHEASTERN TURNER...NORTHEASTERN COLQUITT AND
TIFT COUNTIES UNTIL 615 PM EDT...

At 523 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lenox, or 9 miles northwest of Nashville, moving north at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Tifton, Ocilla, Enigma, Omega, Lenox, Ty Ty, Alapaha, Mystic,
Unionville, Phillipsburg, Eldorado, Gladys, Osierfield, Glory,
Harding, Waterloo, Pinetta, Inaha, Irwinville and Irwinville Airport.

LAT...LON 3164 8301 3161 8306 3156 8306 3152 8308
      3148 8311 3147 8314 3146 8315 3140 8314
      3133 8306 3127 8304 3123 8366 3164 8365
      3170 8332 3168 8332 3168 8327 3165 8326
      3165 8318 3168 8317 3167 8300
TIME...MOT...LOC 2123Z 167DEG 18KT 3129 8338

55-SCHOLL
Local storm report, Jul 12, 5:25 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     3 NE CECIL              31.07N 83.36W
07/12/2021                   COOK               GA   911 CALL CENTER

            TREE DOWN ON OLD COFFEE ROAD. TIME ESTIMATED
            BY RADAR.

&&

KGG
Local storm report, Jul 12, 5:27 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     4 SSE MASSEE            31.13N 83.33W
07/12/2021                   COOK               GA   911 CALL CENTER

            TREE DOWN ON REGISTER ROAD.

&&

KGG
Local storm report, Jul 12, 5:28 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     1 SSW MASSEE            31.17N 83.36W
07/12/2021                   COOK               GA   911 CALL CENTER

            TREE DOWN ON BOONE ROAD. TIME ESTIMATED BY
            RADAR.

&&

KGG
Local storm report, Jul 12, 5:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 PM EDT MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     5 SW MOODY AFB          30.93N 83.25W
07/12/2021                   LOWNDES            GA   EMERGENCY MNGR

            ROOF OFF A BARN NEAR OLD PINE ROAD AND
            MULLIGAN ROAD. TIME ESTIMATED BY RADAR.

&&

KGG
Special weather statement, Jul 12, 6:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
601 PM EDT Mon Jul 12 2021

FLZ029-034-122245-
Inland Dixie FL-Lafayette FL-
601 PM EDT Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE AND
NORTHEASTERN DIXIE COUNTIES UNTIL 645 PM EDT...

At 600 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Bell, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hatch Bend, Guaranto Springs, Grady and Fletcher Springs.

LAT...LON 2983 8289 2983 8292 2981 8293 2980 8292
      2976 8295 2974 8307 3002 8321 3006 8305
      3001 8300 2999 8296 2996 8295 2996 8293
      2995 8292 2989 8292 2990 8290 2988 8289
      2988 8288
TIME...MOT...LOC 2200Z 165DEG 18KT 2983 8299

55-SCHOLL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:17 AM EDTSpecial Marine WarningTAE58 min
Jul 12, 11:04 AM EDTSpecial Weather StatementTAEMadison41 min
Jul 12, 11:18 AM EDTRip Current StatementTAEBay, Franklin, Gulf, Walton37 hr
Jul 12, 12:19 PM EDTSpecial Weather StatementTAECalhoun41 min
Jul 12, 1:45 PM EDTSpecial Weather StatementTAEHolmes45 min
Jul 12, 2:34 PM EDTSpecial Weather StatementTAEMadison41 min
Jul 12, 7:56 PM EDTSpecial Weather StatementTAEJackson34 min
Jul 12, 11:34 AM EDTSpecial Weather StatementTAELowndes41 min
Jul 12, 1:42 PM EDTSpecial Weather StatementTAESeminole48 min
Jul 12, 2:06 PM EDTSpecial Weather StatementTAEMiller, Seminole39 min
Jul 12, 2:38 PM EDTSpecial Weather StatementTAEEarly, Miller52 min
Jul 12, 3:12 PM EDTSpecial Weather StatementTAECalhoun48 min
Jul 12, 3:16 PM EDTSpecial Weather StatementTAEClay44 min
Jul 12, 3:39 PM EDTSpecial Weather StatementTAEClay, Quitman66 min
Jul 12, 3:42 PM EDTSpecial Weather StatementTAELowndes48 min
Jul 12, 4:11 PM EDTSpecial Weather StatementTAELee, Worth49 min
Jul 12, 4:17 PM EDTSpecial Weather StatementTAELanier, Lowndes43 min
Jul 12, 4:23 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes37 min
Jul 12, 4:50 PM EDTSevere Thunderstorm WarningTAEBerrien, Colquitt, Cook, Lowndes, Tift40 min
Jul 12, 5:04 PM EDTSpecial Weather StatementTAELee41 min
Jul 12, 5:10 PM EDTSpecial Weather StatementTAEBerrien35 min
Jul 12, 5:23 PM EDTSpecial Weather StatementTAEBerrien, Irwin, Tift52 min
Jul 12, 2:04 PM EDTSpecial Weather StatementTAEDale41 min
Jul 12, 2:26 PM EDTSevere Thunderstorm WarningTAEDale, Houston38 min
Jul 12, 3:03 PM EDTSpecial Weather StatementTAEDale27 min
Jul 12, 3:13 PM EDTSpecial Weather StatementTAEHouston47 min
Jul 12, 3:28 PM EDTSpecial Weather StatementTAEHenry32 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.